What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 23, 8:48 AM CST, 42 minutes earlier.
Area forecast discussion, Jun 23, 8:48 AM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
948 AM CDT Fri Jun 23 2017
...LOCALLY HEAVY RAIN REMAINS A THREAT INTO TONIGHT...
.UPDATE...
Updated for morning discussion.
&&
.DISCUSSION...
Large area of mostly tropical rain continues this morning over the
ArkLaMiss Delta region with enough heavy rainfall being produced
to prompt flash flood warnings for part of the area. CAM models
show the rain area spreading to the east as the circulation center
moves into TN/KY.
A cold front dropping south into the region tonight looks to bring
some potent convection with it, but uncertainties exist at the
moment as to whether it will move into the forecast area./26/
Prior discussion below:
Through tonight:
At the time of this writing the center of Tropical Depression
Cindy was located over southeastern Arkansas and advancing in the
general direction of Memphis. Most of the consolidated heavy rain
associated with the center of Cindy has remained west of the
forecast area through most of the night, although just recently
some of this is starting to nudge into the Arklamiss Delta.
Meanwhile, the solid secondary thin heavy rain band causing issues
in the past 12 hours from coastal MS N/NE into central AL has
starting to break up some and migrate back to the west,
essentially bringing a stream of heavier showers back into SE MS,
at least temporarily.
For today, the remnants of Cindy will pick up speed to the
northeast as the trough associated with the current depression
links up with the southern fringes of the relatively fast northern
jet stream. As Cindy passes to the north of the region expect high
moisture transport north into the system to fuel additional
pockets of heavy rain through the our region, and even continue
to produce enough shear to warrant a low-end risk of severe
weather (mainly in the form of locally gusty winds and perhaps a
tornado or two). This risk of severe weather today will mainly be
for central and eastern zones and will be highlighted in the HWO
and graphics. The overall flooding threat fortunately does not
appear as impressive as it could be considering the close
vicinity of the passing tropical system, but there still remains
enough localized flash flooding threat (particularly over areas
that have received heavy rain in the past two days) to continue
the going flash flood through the afternoon in all areas.
Otherwise, there is a decent possibility at least the western
third of zones may be clear of a good deal of the rain by this
afternoon and some breaks in the clouds there could allow temps to
peak late into the upper 80s. Most other locales in the forecast
area will experience highs mainly in the low to mid 80s.
But the rain will certainly not be over after this afternoon,
especially along and north of the I-20 corridor. Model consensus
is pretty good that a cold front in the wake of the passing Cindy
will get shoved south quickly enough to work into northern
portions of the region from late evening through the overnight.
Current very tame lapse rates aloft will have recovered some by
then and lingering high moisture (precipitable water values around
2 inches) should be enough to yield a good deal of additional
showers and thunderstorms, even late into the night. Considering
non-insignificant flow aloft due to the southern fringes of the
impinging northern stream and the better lapse rates some strong
to maybe even marginally severe storms cannot be ruled out. In
addition, flooding will of course remain possible with some of
this activity in areas that are already saturated, although at
this time we will not extend the flash flood watch into tonight
because moisture transport that normally drives flash flooding
situations will have really calmed down. The subsequent shift will
examine the situation closely and make any adjustments necessary.
/BB/
Saturday through Thursday:
Models and their ensembles were continuing to show a somewhat
active period in the wake of Cindy. There will be plenty of
moisture in its wake with pwats in excess of 2 inches for
Saturday, which spells some locally heavy rainfall potential.
Meanwhile a broad latitude upper trough will bring a front into
the region over the weekend. Model solutions seem to bring the
front through the region a little faster on the 00z run by Sunday
morning. Drier air will come through the region behind the front
on Sunday night. This will confine our rain chances across our
southern counties at this time. Upper troughing will increase some
across the southeastern conus as high pressure builds into the
region from the Midsouth. By Monday evening the drier air will
scour out our rain chances across the south. Pwats will be
generally less than one inch. Nightly lows early next week will
dip into the comfortable 60s. As we go into the mid week period
the upper trough will exit to the east as upper ridging builds in
from the Southern Plains. This will allow return gulf flow to come
back across the region as pwats increase to around the 1.2 to 1.5
inch range. This will allow diurnal convective rain chances to
develop over the region./17/
&&
.AVIATION...
12Z TAF discussion:
More showers and embedded thunderstorms will continue to impact
the region and forecast sites through the next 24 hours as the
remnants of Cindy advance gradually northeast of the forecast
area. Expects biggest impacts through this morning across GLH/GWO
and also near GTR/CBM/NMM/MEI corridor where showers and a few
thunderstorms will increase and lead to a few IFR flight cats in
heavier showers. In addition, south SFC winds will be strong and
gusty with peak gusts between 25 and 30 mph possible (especially
around GLH/GWO this morning where gusts near 40 mph cannot be
ruled out). Shower and thunderstorm coverage will increase in
general through midday to early afternoon at most sites today with
ceilings (even away from heavy downpours) having a hard time
improving to VFR except for brief period in midday through
afternoon. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 83 74 84 69 / 75 62 69 32
Meridian 82 74 85 68 / 69 61 80 38
Vicksburg 82 73 84 69 / 91 67 73 24
Hattiesburg 84 75 87 71 / 66 34 75 51
Natchez 82 74 84 70 / 74 50 78 38
Greenville 83 72 83 66 / 88 68 50 17
Greenwood 81 73 84 65 / 86 70 52 18
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ018-019-
025>066-072>074.
LA...Flash Flood Watch until 7 PM CDT this evening for LAZ007>009-015-
016-023>026.
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Jun 23, 3:38 AM CST, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
438 AM CDT Fri Jun 23 2017
ARZ074-LAZ007-015-016-023-025-240945-
Ashley-Morehouse-Richland-Madison LA-Franklin LA-Tensas-
438 AM CDT Fri Jun 23 2017
This hazardous weather outlook is for portions of southeast
Arkansas and northeast Louisiana.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
Localized flooding is possible through tonight as pockets of
heavy rain and thunderstorms impact the region.
Severe thunderstorms will be possible, mainly tonight, when the
main threats will be from damaging wind gusts and hail.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
ARZ075-LAZ008-009-MSZ018-019-025>029-032>052-056>058-240945-
Chicot-West Carroll-East Carroll-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Choctaw-Oktibbeha-Washington-
Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Lauderdale-Smith-Jasper-Clarke-
438 AM CDT Fri Jun 23 2017
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight
FLOODING
THREAT...Elevated
TIMING...Mainly Today
Localized flooding is expected, mainly today, as pockets of heavy
rain and thunderstorms impact the region. Some very isolated
flooding risk will linger into tonight.
Isolated severe thunderstorms will be possible through tonight.
The main risk with any severe storms today will be potentially
damaging wind gusts and tornadoes while tonight the main risk will
be damaging wind gusts and hail.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
MSZ030-031-240945-
Clay-Lowndes-
438 AM CDT Fri Jun 23 2017
This hazardous weather outlook is for portions of northeast
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Today
FLOODING
THREAT...Elevated
TIMING...Mainly Today
Localized flooding is expected, mainly today, as pockets of heavy
rain and thunderstorms impact the region. Some very isolated
flooding risk will linger into tonight.
Severe thunderstorms will be possible through tonight, especially
today. The main risk with any severe storms today will be
potentially damaging wind gusts and tornadoes while tonight the
main risk will be damaging wind gusts and hail.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.
LAZ024-026-MSZ053-059>062-240945-
Catahoula-Concordia-Claiborne-Jefferson-Adams-Franklin MS-Lincoln-
438 AM CDT Fri Jun 23 2017
This hazardous weather outlook is for portions of northeast
Louisiana, south central Mississippi, and southwest Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Today
Localized flooding is possible today as pockets of heavy rain and
thunderstorms impact the region.
(www.weather.gov/images/jan/graphicast/image1.png)
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
MSZ054-055-063>066-072>074-240945-
Copiah-Simpson-Lawrence-Jefferson Davis-Covington-Jones-Marion-
Lamar-Forrest-
438 AM CDT Fri Jun 23 2017
This hazardous weather outlook is for portions of central
Mississippi, south central Mississippi, and southeast
Mississippi.
.DAY ONE...Today and Tonight
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today
FLOODING
THREAT...Elevated
TIMING...Today
Localized flooding is expected today as pockets of heavy rain and
thunderstorms impact the region.
Isolated severe thunderstorms will be possible today. The main
risk with any severe storms today will be potentially damaging
wind gusts and tornadoes.
(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.
50
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
www.weather.gov/jan/safe
Latest Weather Briefing...
www.weather.gov/jan/weather_briefing
Tropical page...
www.weather.gov/jan/tropical
National Hurricane Center Home Page...
www.nhc.noaa.gov/
Find NWS JAN on Facebook...
www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
www.spc.noaa.gov/
Meso Analysis...
www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
www.spc.noaa.gov/products/outlook/
Storm Reports...
www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
www.weather.gov/jan/precipmaps
River Forecast Center...
www.weather.gov/lmrfc/
Significant River Flood Outlook...
www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 23, 5:07 AM CST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
607 AM CDT FRI JUN 23 2017
MSZ051-057-231130-
Newton MS-Jasper MS-
607 AM CDT FRI JUN 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND
SOUTHEASTERN NEWTON COUNTIES UNTIL 630 AM CDT...
At 606 AM CDT, Meteorologists were tracking a strong thunderstorm
near Garlandville, or 10 miles southeast of Newton, moving northeast
at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Rose Hill around 610 AM CDT.
Other locations impacted by this storm include Chunky and Hickory.
LAT...LON 3211 8906 3225 8912 3241 8893 3216 8892
TIME...MOT...LOC 1106Z 223DEG 23KT 3218 8907
17
Special weather statement, Jun 23, 7:05 AM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
805 AM CDT FRI JUN 23 2017
MSZ019-025-034-035-040-041-231330-
Washington MS-Sharkey MS-Humphreys MS-Leflore MS-Sunflower MS-
Issaquena MS-
805 AM CDT FRI JUN 23 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER...LEFLORE...
SOUTHEASTERN WASHINGTON...NORTH CENTRAL ISSAQUENA...NORTHERN
HUMPHREYS AND NORTHERN SHARKEY COUNTIES UNTIL 830 AM CDT...
At 805 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Blaine to Glen Allan. Movement was
northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Sunflower and Blaine around 810 AM CDT.
Delta City around 820 AM CDT.
Hollandale and Estill around 825 AM CDT.
Minter City, Darlove, Murphy and Sunnyside around 830 AM CDT.
Other locations impacted by these storms include Arcola, Doddsville,
Schlater and Morgan City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3381 9018 3376 9019 3376 9025 3373 9031
3372 9031 3369 9028 3374 9024 3372 9014
3336 9028 3337 9032 3335 9029 3331 9030
3332 9030 3330 9033 3314 9037 3294 9108
3298 9109 3364 9063 3381 9022
TIME...MOT...LOC 1305Z 237DEG 41KT 3361 9062 3303 9102
GRGSpecial weather statement, Jun 23, 8:00 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
900 AM CDT FRI JUN 23 2017
MSZ025>028-036-231430-
Carroll MS-Grenada MS-Leflore MS-Montgomery MS-Holmes MS-
900 AM CDT FRI JUN 23 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...CARROLL...
CENTRAL LEFLORE...GRENADA AND MONTGOMERY COUNTIES UNTIL 930 AM CDT...
At 900 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Paynes to near Swiftown. Movement
was northeast at 55 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Greenwood and Seven Pines around 920 AM CDT.
Teoc around 925 AM CDT.
Jefferson, North Carrollton and Malmaison around 930 AM CDT.
Other locations impacted by these storms include Morgan City, Cruger
and Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3387 8977 3387 8951 3363 8951 3330 8967
3326 9033 3331 9034 3328 9036 3328 9038
3326 9037 3326 9045 3330 9045 3372 9017
3372 9014 3377 9014 3381 9011 3382 8993
3390 8992 3390 8977
TIME...MOT...LOC 1400Z 240DEG 49KT 3388 9004 3334 9041
GRGSpecial weather statement, Jun 23, 9:10 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
1010 AM CDT FRI JUN 23 2017
MSZ036-037-042>044-048-231600-
Attala MS-Hinds MS-Leake MS-Yazoo MS-Madison MS-Holmes MS-
1010 AM CDT FRI JUN 23 2017
...GUSTY WINDS AND HEAVY RAIN WILL AFFECT SOUTHEASTERN
HOLMES...NORTHERN LEAKE...ATTALA...EASTERN YAZOO...NORTHERN HINDS
AND MADISON COUNTIES UNTIL 1100 AM CDT...
At 1008 AM CDT, Meteorologists were heavy showers capable of
producing gusty winds and heavy rainfall along a line extending from
near Durant to Way to near Pocahontas. Movement was northeast at 50
mph.
Winds in excess of 40 mph will be possible with this activity.
Strong thunderstorms will be near...
Possumneck around 1015 AM CDT.
Pickens, Cameron and Hesterville around 1020 AM CDT.
Canton and Gluckstadt around 1025 AM CDT.
Newport around 1030 AM CDT.
Mcadams and Sharon around 1040 AM CDT.
Kosciusko around 1045 AM CDT.
Camden and Smyrna around 1050 AM CDT.
Thomastown around 1100 AM CDT.
Other locations impacted by this activity include Sallis, Redwater,
West and Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this activity, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3275 8938 3258 8986 3244 9007 3240 9007
3223 9072 3235 9068 3234 9063 3237 9064
3253 9056 3275 9033 3310 9003 3324 8983
3322 8975 3329 8970 3329 8959
TIME...MOT...LOC 1508Z 231DEG 44KT 3310 8979 3274 9002 3248 9034
DCLocal storm report, Jun 23, 9:13 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM NON-TSTM WND DMG 3 E VICKSBURG 32.32N 90.81W
06/23/2017 WARREN MS EMERGENCY MNGR
TREE DOWN ACROSS BOTH LANES OF HWY 27.
&&Local storm report, Jun 23, 9:15 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM NON-TSTM WND DMG 1 SSW VICKSBURG 32.31N 90.88W
06/23/2017 WARREN MS EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS THE CITY, MOSTLY
SOUTH OF I-20.
&&
AW